MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT ASNIS III Ø3.2X300MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL BIT ASNIS III Ø3.2X300MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 702626
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition unknown.
 
Event or Problem Description
As reported: "two k-wires broke at base of flutes while drilling.Fracture fixed but drill tips were left in patient." procedure was completed successfully with no surgical delay or adverse consequences reported.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since reported devices were returned broken.Visual inspection reveals scuff marks on surface of both drill bits consistent with contact to a hard surface during drilling.Both drills also show distortion on the remainder of the helix on the drill bit and rough surface at the breakage point consistent with an instant breakage from excess load.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, root cause is attributed to breakage due to excess load and is user related.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
DRILL BIT ASNIS III Ø3.2X300MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8972809
Report Number0008031020-2019-01250
Device Sequence Number13511758
Product Code LXH
UDI-Device Identifier04546540112897
UDI-Public04546540112897
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number702626
Device Lot Number16567Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Initial Date Received by Manufacturer 08/12/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date12/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR